Does anyone else have experience taking Prozac?

Hi, I'm new to this community, I am healing from PTSD due to my traumatic childhood and dealing with anxiety and depression.

I just had a question- I have recently been prescribed Prozac by my psychiatrist, 10mg for the first week and now on the third week of 20mg (so nearly four weeks in total). I know medication varies from individual to individual, but I am still feeling really tired and dizzy most of the time and have zero appetite. I thought that by now the medication would have "settled down" a bit as my body adjusts to it.

I have felt some positive effects, like there is no longer the dark cloud of depression hanging over me, which makes me want to stick it out. I'm just not sure how long I can take feeling this tired and out of it.

I will ask my doctor next appointment about it ofcourse, but I just wanted to know if anyone else has had a similar experience? Any insight would be appreciated.

9 Replies

  • It can take at least 6 weeks to get into your system.

  • Thanks for your reply, I have heard that it can take up to that long. So I guess I will continue sticking it out! It's just nice to have a second opinion.

  • Hi why don't you take them at nighttime that way you will sleep fine and all side effects are going on when your sleeping, then when you feel they are in your symptoms change it back to morning. My Dr said it was ok for me to do this, I do it every time I change tablets. I hope this helps x

  • Hi Robbie thanks for your reply. I do take them at night already! So I don't really know why I wake up sometimes feeling this blotto. It's not every day, but a significant enough amount of days to take a good chunk out of a week doing nothing but lying down. But I really appreciate your support :)

  • Ah that's not so good then, I was on them and once they were in my system they were really good, but after yrs they wore off ( everyone different) I hope they settle for you and you don't have to go through loads to find one. Take care. ❤️

  • Hi there

    I would give it a bit longer as you have gone up slightly in dosage.

    Maybe see if you can stay on the dose now and see how you get on.

    I was on it and found that the suide effects for me, I had more, were too much. I had to try several antidepressants until I found one I could take.

    See how you get on and ask your dr their advise.

    Good luck and take care.

  • Thanks fibropop! It's so nice to have feedback from people who have been there done that :) Yeah I have heard meds can be trial and error, and sometimes it takes a few different ones to get it right. It's my first time doing any sort of medication so I am naturally impatient to see a result. I am going to stick with it for three more weeks and see what happens, if no change then I am going to ask my doctor to try something else.

  • I think that's a really good idea.

    Good luck and take care?😊

  • Hi , I have just finished weaning myself off it for the summer ,I don't think I will take it again as it made my insomnia so bad I didn't even get an hours . I have amongst other things fibro so sleep is not something I get much of anyway . I had been taking it for months and first time I took it , it worked really well second time not so much . It does take time around four to six weeks to get into system properly . It sounds like it's helping you so stick at untill you see dr . All the best xx

You may also like...